MAUDE Adverse Event Report: BIO-RAD LABORATORIES, INC BIOPLEX 2200; Instrumentation for clinical multiplex test systems

BIO-RAD LABORATORIES, INC BIOPLEX 2200; Instrumentation for clinical multiplex test systems
Model Number BIOPLEX 2200
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Exposure to Body Fluids (1745)
Date of Event 10/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer reported being sprayed in the face with liquid from the bioplex 2200 internal waste overflow container after manually emptying it during error 13211 (general purpose waste - unable to purge).The customer clarified that the liquid contacted only her face and did not reach the eyes.She performed immediate decontamination of face and eyes using the eyewash station.No symptoms or irritation were reported following the incident.According to the user manual, the internal waste overflow container collects overflow from the general-purpose waste and sheath fluid reservoirs, meaning the liquid likely consisted mainly of sheath and cleaning fluids from clean stations with a small possible amount of general-purpose waste containing trace patient sample residue.As stated in section 2.3.6.2 of the operation manual, the internal overflow container is a backup reservoir intended to capture overflow only under error conditions from the general-purpose waste or sheath fluid reservoirs.Under normal operation, it is not expected to receive any fluid, and if it does this may represent a serious error condition and the error message "13211 general purpose waste - unable to purge" instructs the operator to contact bio-rad technical support.Additionally, according to the bioplex 2200 operation manual section 11.8, the internal overflow container may be emptied and cleaned by the operator as part of on-demand maintenance and should be performed as described in the troubleshooting section 11.8.4 or after consultation with bio-rad technical support.The bioplex 2200 processes human serum and plasma samples for various serological assays, therefore, the general-purpose waste may contain trace residues of patient material together with diluted reagents and wash buffers, classifying it as biohazardous laboratory waste.While the likelihood of viable infectious particles in post-assay waste is very low due to dilution and exposure to protein-denaturing reagents, trace contamination by blood-borne pathogens cannot be fully excluded.Section 1.4.1 "biohazards" of the operation manual displays a biohazard warning, stating that handling and disposing of solid and liquid waste, including liquid waste containers, may expose the operator to biohazardous conditions and instructs users to protect themselves from potentially biohazardous materials with adherence to the described guidelines, including always wearing laboratory gloves, coats, and safety glasses with side shields or goggles, and to comply with any local guidelines specific to their laboratory and location.Additionally, section 11.8.4, describing the cleaning of the internal overflow container, likewise displays a biohazard warning, reinforcing that appropriate protective wear must be used during this maintenance procedure.
 
Event or Problem Description
A customer reported being sprayed in the face with liquid from the bioplex 2200 internal waste overflow container after manually emptying it during error 13211 (general purpose waste - unable to purge).Customer has flushed her face and eyes using the eyewash.

Brand Name
BIOPLEX 2200
Common Device Name
Instrumentation for clinical multiplex test systems
Manufacturer (Section D)
BIO-RAD LABORATORIES, INC
4000 alfred nobel dr
hercules CA 94547
Manufacturer Contact
ragu muniandy
40000 alfred nobel dr
5107413941
MDR Report Key23351235
Report Number2915274-2025-00001
Device Sequence Number9066746
Product Code NSU
UDI-Device Identifier00847865002813
UDI-Public00847865002813
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
BK140112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBIOPLEX 2200
Device Catalogue Number660-0000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown